Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 27, 2007, 3:00 PM PDT for Mineral County, Nevada. It took effect at Aug 27, 2007, 3:08 PM PDT. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 3:00 PM PDT (22:00 UTC)
- In effect from
- Aug 27, 2007, 3:08 PM PDT
- Expired
- Aug 27, 2007, 4:30 PM PDT
- In force
- 82 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Mineral County, NV
The radar
The Reno radar (KRGX), 162 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 272208 FFWREV NVC021-272330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 300 PM PDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MINERAL COUNTY IN WESTERN NEVADA... * UNTIL 430 PM PDT * AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A CLUSTER OF SLOW MOVING THUNDERSTORMS OVER SOUTHERN MINERAL COUNTY. * THE STORMS WHICH MAY PRODUCE FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF MINERAL COUNTY BUT SHOULD AFFECT HIGHWAY 359 SOUTH OF HAWTHORNE. A BODIE STATE PARK RANGER REPORTED OVER AN INCH OF RAINFALL IN 20 MINUTES WITH ANOTHER STORM IN THE AREA. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS ACROSS SOUTHERN MINERAL COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LAT...LON 3837 11903 3842 11812 3816 11812 3812 11871 TIME...MOT...LOC 2200Z 180DEG 0KT 3827 11876 $$ OHARA
2 follow-up statements
000
WGUS75 KREV 272258
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
349 PM PDT MON AUG 27 2007
NVC021-272330-
MINERAL NV-
349 PM PDT MON AUG 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR SOUTH
CENTRAL MINERAL COUNTY...
AT 346 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE
THUNDERSTORMS OVER NEVADA STATE ROAD 359 ARE WEAKENING BUT WILL
CONTINUE TO PRODUCE LIGHT TO MODERATE RAIN OVER THE STEEP TERRAIN
ALONG THE ROAD THROUGH 430 PM.
YOU ARE STRONGLY ENCOURAGED TO STAY AWAY FROM NEVADA STATE ROAD 359
FROM SOUTH OF HAWTHORNE TO THE JUNCTION OF CALIFORNIA STATE ROAD 167
DURING THE NEXT HOUR. EVEN ONCE THE RAINFALL ENDS IT WILL STILL TAKE
TIME FOR ANY FLOOD WATERS AND RUNOFF OVER THE ROAD TO RECEDE. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.
LAT...LON 3837 11903 3841 11831 3815 11829 3815 11842
3813 11844 3813 11861 3812 11863 3812 11871
TIME...MOT...LOC 2249Z 180DEG 0KT 3827 11876
$$
BENINATO000
WGUS75 KREV 272337
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
434 PM PDT MON AUG 27 2007
NVC021-272344-
MINERAL NV-
434 PM PDT MON AUG 27 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL MINERAL
COUNTY...
THUNDERSTORMS AND RAINFALL HAVE DECREASED IN THE WARNING AREA AND
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MOTORISTS SHOULD
USE CAUTION THIS AFTERNOON AS WATER MAY STILL BE ON ROADWAYS.
LAT...LON 3837 11903 3841 11831 3815 11829 3815 11842
3813 11844 3813 11861 3812 11863 3812 11871
TIME...MOT...LOC 2258Z 180DEG 0KT 3827 11876
$$
RCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:00 PM PDT, 1 hour earlier.
Area forecast discussion, Aug 27, 2:00 PM PDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT MON AUG 27 2007 .SHORT TERM... UPPER TROUGH BRUSHED ACROSS NORTHEAST CA AND WESTERN NV LAST NIGHT AND EARLY TODAY AND FLOW ALOFT HAS WEAKENED IN ITS WAKE. THIS WILL ALLOW MOISTURE TO GRADUALLY INCREASE AS SHORTWAVE RIDGE BUILDS ACROSS THE WESTERN GREAT BASIN AND CA TUESDAY THROUGH THURSDAY. THE RESULT WILL BE AN INCREASE IN THUNDERSTORMS ACROSS ALL OF WESTERN NEVADA AND FAR EASTERN CA BY WEDNESDAY WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. MAIN CHALLENGE WILL BE DETERMINING THUNDERSTORM LOCATION AND COVERAGE THROUGH MIDWEEK. NOT TOO MUCH CHANGE TO CURRENT THINKING. BY TUESDAY MOISTURE INCREASES ALONG AND SOUTH OF INTERSTATE 80 AND BY WEDNESDAY INTO THURSDAY PW VALUES WILL HAVE INCREASED TO AROUND .75 INCHES OR MORE ACROSS WESTERN NV AND EASTERN CA. THE MAIN FACTORS FOR CONVECTION WILL BE WHERE BEST INSTABILITY SETS UP ALONG WITH FAVORABLE LIGHT SOUTH TO SOUTHEAST STEERING FLOW...INCLUDING ANY FORCING MECHANISM FROM WEAK IMPULSES ROTATING AROUND THE RIDGE. FOR TONIGHT SOME REMANTS FROM THE WEAK LOW OFF THE SOUTHERN CA COAST MAY BRUSH SOUTHERN MONO AND MINERAL COUNTIES TOMORROW MORNING SO LEFT THE MENTION OF ISOLATED THUNDERSTORMS THERE EARLY TUESDAY. BY TUESDAY AFTERNOON WITH WEAK FLOW ALOFT CONVECTION WILL BE ABLE TO SPREAD AS FAR NORTH AS INTERSTATE 80. WEAK WEST FLOW SHOULD KEEP NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES DRY TOMORROW. WEDNESDAY LOOKS TO BE THE BEST DAY FOR ISOLATED THUNDERSTORMS ACROSS ALL OF NORTHEAST CA AND WESTERN NV AS UPPER FLOW BACKS TO MORE SOUTHERLY. INSTABILITY AXIS LIES ALONG THE SIERRA AND SOUTH OF HIGHWAY 50 SO EXPECT SCATTERED THUNDERSTORMS THOSE AREAS. BY THURSDAY THE UPPER FLOW BEGINS TO BECOME MORE SOUTHWESTERLY AS UPPER TROUGH EDGES TOWARD THE PACNW COAST...LIMITING CONVECTION TO THE NORTHERN WASHOE AND MONO/MINERAL CONVERGENCE ZONE AREAS. A FEW CELLS FOR THIS EVENING INTO THURSDAY MAY PRODUCE LOCALLY HEAVY RAIN WHICH WILL NEED TO BE CLOSELY MONITORED IF ANY SLOW MOVING STORMS PASS OVER RECENT BURN AREAS. TEMPS WILL REMAIN WELL ABOVE NORMAL THRU MIDWEEK. JAH .LONG TERM...FRIDAY THROUGH MONDAY... NO MAJOR CHANGES TO THE EXTENDED. ON FRIDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS. HOWEVER THE LONG RANGE MODELS BRING A SHORTWAVE TOWARD THE PACIFIC NW AND THIS WILL HELP TO FLATTEN THE RIDGE TO ITS SOUTH. THIS WOULD VEER OUR WIND FLOW FROM SWLY TO A DRIER MORE WLY COMPONENT. NOT MUCH CHANGE IN THE UPPER FLOW IS EXPECTED FOR SATURDAY. THE FLOW BACKS TO MORE SWLY ON SUNDAY AS AN UPPER TROUGH NEAR 50N 140W STARTS TO DEEPEN. FOR MONDAY THE GFS BRINGS A VORT MAX AND ASSOCIATED BAROCLINIC ZONE INTO WASHINGTON AND NRN OREGON. THIS SHOULD TIGHTEN THE GRADIENT OVER THE FAR NWRN ZONES OF THE KREV CWFA GIVING INCREASED WIND SPEEDS. WITH THE WLY FLOW ACROSS THE REGION WILL CONTINUE WITH A DRY FORECAST FOR THE FRIDAY THROUGH MONDAY TIME FRAME. TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH AFTN HIGHS IN THE 90S IN WRN NEVADA VALLEYS AND IN THE 80S IN THE SIERRA. OHARA && .AVIATION... .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. ISOLD TSTMS WILL OCCUR OVER THE SRN TWO-THIRDS OF TWEB RTE 402 FROM 21Z THROUGH 03Z THIS AFTN AND EVENING. MOISTURE WILL SPREAD NWD ON TUESDAY WITH ISOLD TSTMS POSSIBLE OVER MUCH OF WCNTRL NV AND THE ERN SIERRA. ISOLD TSTMS CAN BE EXPECTED OVER THE ENTIRE TWEB 402 RTE FROM 20Z THROUGH 04Z TUESDAY AFTN AND EVENING. OHARA && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:19 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 41 min |
| Aug 27, 2:58 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 47 min |
| Aug 27, 4:24 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 66 min |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.